MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955610
Medical Device Problem Codes Use of Device Problem (1670); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported one of the connectors detached from the balloon while being removed through the trocar.The sample evaluation confirms detachment of one of the connectors from the balloon.Regarding removal of the balloon the ifu prescribes that the user remove the balloon and trocar simultaneously.Based on the information provided and product evaluation the balloon connector appears to have detached from forces applied while removing the balloon through and not simultaneously with the trocar as prescribed in the ifu.Regarding the removal of the balloon the ifu states, "begin removal of the echo ps¿ positioning system by grasping one of the two removal points marked by the dark arrows adjacent to the bard® logo.Begin pulling the positioning system off the mesh in one smooth motion.Continue removing the echo ps¿ positioning system, pulling it up to the tip of the trocar.Remove both the echo ps¿ positioning system and trocar simultaneously.Verify that the echo ps¿ positioning system including the balloon, all mesh connectors, and the inflation tube is fully intact, discard the echo ps¿ positioning system appropriately." no lot number has been provided; therefore a review of the manufacturing records could not be performed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Due to privacy laws in (b)(4), the customer has not provided any patient details.
 
Event or Problem Description
It was reported that on (b)(6)2017 a bard ventralight st w/ echo ps was being used during a procedure.As reported during the process of removing the balloon through a 15mm port/trocar one of the connectors detached from the balloon and was retrieved from the patient¿s abdomen.There was no injury to the patient.
 
Additional Manufacturer Narrative
This is an addendum to the initial mdr to document that the lot number has been provided.A review of the manufacturing records was performed and found that the lot was manufactured to specification.To date this is the only reported complaint for this manufacturing lot of 64 units released for distribution on 11/30/2016.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key6803875
Report Number1213643-2017-00515
Device Sequence Number11225686
Product Code FTL
UDI-Device Identifier00801741031748
UDI-Public(01)00801741031748
Combination Product (Y/N)N
PMA/510(K) Number
K122436
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2018
Device Catalogue Number5955610
Device Lot NumberHUAX1302
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2017
Initial Date Received by Manufacturer 07/27/2017
Supplement Date Received by Manufacturer08/24/2017
Initial Report FDA Received Date08/18/2017
Supplement Report FDA Received Date09/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1